Facebook Pixel

Nephrotic syndrome and steroids

By February 19, 2016 - 8:02am
Rate This

My daughter has nephrotic syndrome and has been on steroids and immunosuppressants.i heard a video of yours today saying the adrenals may be affected.her ferritin counts are very low and she is tired all the time.can you help with this.thankyou.yours sincerely Ravina Bithar.

Add a Comment1 Comments


Hello Ravina,

Welcome to the EmpowHER community. Your daughter's physician is the best person to speak with. I will try to provide you with basic information.

Nephrotic syndrome may occur when the filtering units of the kidney are damaged. This damage allows protein normally kept in the plasma to leak into the urine in large amounts, which reduces the amount of protein in your blood. Since the protein in the blood helps keep fluid in the bloodstream, some of this fluid leaks out of the bloodstream into your tissues, causing swelling, called edema.

Nephrotic syndrome is not a specific kidney disease. It can occur in any kidney disease that damages the filtering units in a certain way that allows them to leak protein into the urine. Some of the diseases that cause nephrotic syndrome, such as nephritis, affect only the kidney. Other diseases that cause nephrotic syndrome, such as diabetes and lupus, affect other parts of the body as well.

Ravina, do you know what caused your daughter to develop nephrotic syndrome? Her physician should know and that is why I suggest to talk with him or her.

The only correlation between nephrotic syndrome and the adrenal gland that I could find was in an article "Adrenal function after prednisolone treatment in childhood nephrotic syndrome.".

"Nephrotic syndrome in children is a very common disease in Thailand. Most of the patients respond well to oral prednisolone treatment but side effects of the drug especially adrenal insufficiency remains a threat to all. We suggest that adrenal insufficiency has to be considered in all children on prolonged prednisolone unit at least 9 months of treatment-free period."

Was this what the video suggested?


February 19, 2016 - 9:35am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Nephrotic Syndrome

Get Email Updates

Nephrotic Syndrome Guide


Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!